MAUDE Adverse Event Report: COOK INC ULTRATHANE COPE NEPHROURETEROSTOMY SET; LJE CATHETER, NEPHROSTOMY

COOK INC ULTRATHANE COPE NEPHROURETEROSTOMY SET; LJE CATHETER, NEPHROSTOMY
Catalog Number ULT8.5-8.5-24-NUCL-B-RH
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/29/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).Pma/510(k) #: exempt.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported an ultrathane cope nephroureterectomy stent was placed in the patient for a nephroureterectomy procedure.The next day, the stent was confirmed to leak from the area the stent attaches to the hub.This leakage is documented under medwatch 1820334-2018-02638.The stent was then replaced with another stent that also leaked from the same area.This report documents the second leakage.Another stent of a different size was used to complete the entire placement successfully.As reported, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Implant date: (b)(6) 2018.Explant date: (b)(6) 2018.Investigation - evaluation: a review of the complaint history, device history record, and documentation of the device was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.Risk specifications covering mac-loc drainage catheters include both hub separation and leakage as potential failure modes, and technical files indicate that the risks associated with these devices are acceptable when weighed against the benefits.The instructions for use (ifu) instruct the user to inspect the product prior to use to ensure that no damage has occurred.Based on the review of current documentation, there is no evidence to suggest issues or gaps in existence that could contribute to the release of nonconforming product related to the reported failure mode.A review of the device history record was completed and found one relevant nonconformance in lot 8482260 for a flare folded over the fitting opening, in which the one device affected was scrapped.It should be noted that there were two other complaints associated with this lot number.Based on the information provided, no returned product and the results of our investigation, a definitive cause could not be determined.Three possible root causes have been identified as the suture string running through the threads of the cap assembly interfering with the seal during torquing, an inconsistent flaring process and the silicone insert being punctured during production due to improper threading technique.Appropriate measures have been taken to address this failure mode.The appropriate personnel have been notified and we will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.
 
Event or Problem Description
No new event description information to report at this time.

Brand Name
ULTRATHANE COPE NEPHROURETEROSTOMY SET
Common Device Name
LJE CATHETER, NEPHROSTOMY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7881919
Report Number1820334-2018-02694
Device Sequence Number1819299
Product Code LJE
UDI-Device Identifier00827002481763
UDI-Public(01)00827002481763(17)210102(10)8482260
Combination Product (Y/N)N
Initial Reporter CountryFI
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/02/2021
Device Catalogue NumberULT8.5-8.5-24-NUCL-B-RH
Device Lot Number8482260
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/31/2018
Supplement Date Received by Manufacturer11/08/2018
Initial Report FDA Received Date09/17/2018
Supplement Report FDA Received Date11/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;